Pennsylvania, 2011Damaging Winds in Pennsylvania, June 7, 2011
June 7, 2011 · NWS PBZ · 2 events in 1 county or zone
As a warm front moved northeast across the upper Ohio Valley a mesoscale convective complex developed across the eastern Great Lakes and moved south across portions of eastern Ohio and western Pennsylvania. Some of these thunderstorms were severe and produced scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a warm front moved northeast across the upper Ohio Valley a mesoscale convective complex developed across the eastern Great Lakes and moved south across portions of eastern Ohio and western Pennsylvania. Some of these thunderstorms were severe and produced scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 7, 6:11 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 7, 6:11 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 AM EDT TUE JUN 7 2011
.SYNOPSIS...
A COMPLEX OF THUNDERSTORMS CROSSING THE REGION TODAY WILL BRING A
THUNDERSTORMS WITH INCREASING WARMTH AND HUMIDITY. HOT AND HUMID
CONDITIONS WEDNESDAY UNDER HIGH PRESSURE. AN APPROACHING FRONT
WILL BRING THE CHANCE FOR THUNDERSTORMS THURSDAY INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
7AM UPDATE... MCS OVER LAKE ERIE WILL MOVE INTO THE CWA THIS
MORNING. RAISED PROBIBILITY OF PRECIP AND CHANGED WEATHER GRIDS TO
REFLECT HIGH CHANCE OF THUNDERSTORMS. CLOUD COVER RAISED ALSO.
FARTHER SOUTH IN THE SOUTHERN PORTIONS OF THE CWA LEFT THE CURRENT
GRIDS IN PLACE REFLECTING LESS PROBIBILITY THERE.
PREVIOUS NEAR TERM DISSCUSION FOLLOWS...
BROAD RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BE
SHIFTING EASTWARD OVER THE NEXT COUPLE OF DAYS. SHORTWAVE MOVING
OVER THE RIDGE TODAY HAS SPAWNED AN MCS OVER ONTARIO THIS MORNING
THAT WILL MOVE SOUTHEAST TOWARD REGION ESPECIALLY I-80 CORRIDOR
AND RIDGES. INSTABILITY WILL BE INCREASING AS HIGHER DEW POINTS
SURGE NORTHEAST. EXTENT OF THUNDERSTORMS IS QUESTIONABLE WITH SOME
CAPPING PRESENT ON FORECAST SOUNDINGS. KEPT CHC POPS HIGHEST
NORTHEAST AND RIDGES. AREA REMAINS IN SLIGHT RISK WITH CAPE
INCREASING TO 2000 TO 3000 J/KG THIS AFTERNOON WHILE 0-6KM BULK
SHEAR IS NEAR 30KTS. STORMS THAT DO FORM POTENTIALLY SEVERE WITH
DAMAGING WINDS AND WILL CONTINUE MENTION IN HWO. AS SHORTWAVE
EXITS THIS EVENING UPPER RIDGE WILL BUILD IN TO END THUNDERSTORM
THREAT WITH WARM AND MUGGY CONDITIONS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE RIDGE WILL CONTINUE TO SHIFT EAST WEDNESDAY WITH HOT
AND HUMID CONDITIONS AND ONLY AN ISOLATED AFTERNOON THUNDERSTORM
AT BEST.
BY THURSDAY, RIDGE EROSION IS PROGGED TO BE WELL UNDERWAY VIA
CROSSING SHORTWAVE ENERGY. THE SCENARIO PULLS A SURFACE COLD FRONT OVER
THE UPPER OHIO REGION AND STALLS IT. SHOWER AND THUNDERSTORM
CHANCES CONTINUE INTO THURSDAY NIGHT. CONTINUED HUMID WITH
TEMPERATURES WELL ABOVE NORMAL.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT IS ANTICIPATED TO MOVE INTO FORECAST AREA THURSDAY
NIGHT AND THEN HANG UP ACROSS REGION INTO THE WEEKEND. THIS WILL
KEEP SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST WITH BEST
COVERAGE AND TIMING DIFFICULT DEPENDING ON EXACT PLACEMENT OF
FRONT AND WHEN ANY IMPULSES WILL MOVE ALONG IT. ABOVE NORMAL
TEMPERATURES UNTIL A STRONGER SHORTWAVE MAY PUSH THE FRONT FARTHER
SOUTH WITH TEMPERATURES TRENDING TOWARD NORMAL WITH LOWERING
HUMIDITY SUNDAY INTO MONDAY.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
EXCEPT FOR SOME IFR RESTRICTIONS IN PATCHY FOG EARLY THIS MORNING
AT KZZV...GENERALLY VFR CONDITIONS ARE FORECAST THROUGH THE TAF
PERIOD. AN UPPER LEVEL IMPULSE RIDING SOUTHEAST OVER TOP OF AN UPPER
RIDGE COULD TRIGGER WIDELY SCATTERED THUNDERSTORMS IN THE
AFTERNOON. MUCH UNCERTAINTY EXISTS IN THE TIMING AND
LOCATION...THEREFORE MENTION OF CB WAS NOT INCLUDED IN THE
TERMINALS.
SOUTHWEST SURFACE WINDS WILL INCREASE TO AROUND 10 KT DURING THIS
AFTERNOON.
AVIATION OUTLOOK /00Z WEDNESDAY THROUGH SATURDAY/...
BRIEF IFR CONDITIONS ARE POSSIBLE IN SCATTERED THUNDERSTORMS THURSDAY
NIGHT INTO SATURDAY AS A COLD FRONT DROPS SOUTH FROM THE GREAT
LAKES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 7, 6:23 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
723 AM EDT TUE JUN 7 2011
OHZ039>041-048>050-PAZ007-008-013-014-020-WVZ001-081130-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER-
VENANGO-LAWRENCE-BUTLER-BEAVER-HANCOCK-
723 AM EDT TUE JUN 7 2011
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ057>059-068-069-PAZ009-015-016-021>023-029-031-073>076-
WVZ002>004-012-021>023-041-081130-
GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-FOREST-CLARION-
JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
723 AM EDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Mercer
- When
- June 7, 7:20 AM EST
- Where
- Mercer County, 0.86 mi NW of Farrell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- State Official
- Coordinates
- 41.230, -80.490
Department of transportation reported trees down in Sharon.
Thunderstorm Wind, Mercer
- When
- June 7, 7:30 AM EST
- Where
- Mercer County, 0.52 mi E of Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- State Official
- Coordinates
- 41.480, -80.440
Department of transportation reported trees and wires down near Jamestown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Louisiana, June 7, 20111 death · $65,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Mississippi, June 7, 2011$654,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 7, 2011$418,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Ohio, June 7, 2011$395,000 · 50 kt wind · 10 events
- Flooding in Washington, June 7 to 30, 2011$420,000 · 3 events
- Hail and Damaging Wind in Louisiana, June 7, 2011$70,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 7, 2011$46,000 · 1 in hail · 10 events
- Damaging Winds in North Carolina, June 7, 2011$64,000 · 60 kt wind · 2 events
- Damaging Wind and Lightning Strike in New York, June 7, 2011$52,000 · 52 kt wind · 2 events
- Damaging Winds in Virginia, June 7, 2011$29,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, June 7, 2011$15,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, June 7, 2011$5,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321022, 321023.